Chronic anabolic androgenic steroid usage associated with acute coronary syndrome in bodybuilder


Sonmez E. , Turkdogan K. A. , Yilmaz C., Kucukbuzcu S., Ozkan A., Sogutt O.

TURKISH JOURNAL OF EMERGENCY MEDICINE, vol.16, no.1, pp.35-37, 2016 (Journal Indexed in ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 1
  • Publication Date: 2016
  • Doi Number: 10.1016/j.tjem.2014.11.001
  • Title of Journal : TURKISH JOURNAL OF EMERGENCY MEDICINE
  • Page Numbers: pp.35-37

Abstract

Introduction: It has been argued in current studies that anabolic androgenic steroids (AAS) are misused by a great number of bodybuilders and athletes. However, there is diverse and often conflicting scientific data on the cardiac and metabolic complications caused by the misuse of AAS. There may be various reasons for myocardial infarction (MI) with normal coronary arteries. However, for the majority of patients, the exact cause is still unknown.